MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 8X40; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 8X40; STENT, ILIAC
Model Number C08040SL
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18035319 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after deploying the 8x40 smart control stent, it was noted by the physician that the device had some resistance while the distal end of the device was being withdrawn back into the sheath.The physician continued to remove the device from the patient; however, during the removal, the wire and sheath came out of the vessel with the smart control.There was no reported injury to the patient.The device was stored according to the instructions for use (ifu).There were no anomalies noted to the device prior to use.The sds was prepped per the ifu without any difficulty.The stent was not manipulated during prep of the device.The stent was properly mounted on the system when inspected.An ipsilateral retrograde approach was used for the procedure.The lesion was in the iliac artery.The lesion was noted to have mild calcification and a 70% stenosis.The device was not used to treat a chronic total occlusion.A 6f non-cordis sheath was inserted.There was no resistance/friction noted while inserting the sds through the rotating hemostatic valve or while inserting through the guide catheter.There was no difficulty encountered while tracking the sds towards the lesion.After access was achieved, a.035 wire (unknown) crossed the lesion and a balloon catheter (unknown) was inflated completely.After the removal of device and loss of access, the physician re-punctured and inserted a new sheath.The wire crossed the lesion, the balloon (unknown) crossed the lesion and was inflated for post-dilation.The catheter was never in an acute bend.The procedure was completed successfully.After removal, the physician checked the system and noted that the tip of the sheath was turned inward and stated that the tip of the smart control might have been caught on the sheath.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, h1, h2, h3 and h6 after deploying the 8x40 smart control stent, it was noted by the physician that the device had some resistance while the distal end of the device was being withdrawn back into the sheath.The physician continued to remove the device from the patient; however, during the removal, the wire and sheath came out of the vessel with the smart control.The device was stored according to the instructions for use (ifu).There were no anomalies noted to the device prior to use.The sds was prepped per the ifu without any difficulty.The stent was not manipulated during prep of the device.The stent was properly mounted on the system when inspected.An ipsilateral retrograde approach was used for the procedure.The lesion was in the iliac artery.The lesion was noted to have mild calcification and a 70% stenosis.The device was not used to treat a chronic total occlusion.A 6f non-cordis sheath was inserted.There was no resistance/friction noted while inserting the sds through the rotating hemostatic valve or while inserting through the guide catheter.There was no difficulty encountered while tracking the sds towards the lesion.After access was achieved, a.035 wire (unknown) crossed the lesion, and a balloon catheter (unknown) was inflated completely.After the removal of device and loss of access, the physician re-punctured and inserted a new sheath.The wire crossed the lesion, the balloon (unknown) crossed the lesion and was inflated for post-dilation.The catheter was never in an acute bend.The procedure was completed successfully.After removal, the physician checked the system and noted that the tip of the sheath was turned inward and stated that the tip of the smart control might have been caught on the sheath.The device will be returned for evaluation.There was no reported injury to the patient.The device was returned for analysis.One non-sterile ses smart control, iliac 8x40 was received for analysis inside a plastic bag.No original packaging was returned.Locking pin was not returned along the unit.A non-cordis guidewire was observed inserted into the smart control unit.Also, a 6f non-cordis catheter sheath introducer was returned along the device.Per visual analysis, the stent of the unit was observed deployed but not returned inside the bag.Also, a kink was observed on the outer sheath of the unit approximately at 10.8 cm from the strain relief.No other anomalies were observed.The outer diameter (od) the outer sheath was measured at different distances per drawing and the results were found within specification.Per functional analysis, an insertion/withdrawal test was performed on the unit.The smart control device was inserted into the returned 6f non-cordis catheter sheath introducer and into a 6f cordis catheter sheath introducer lab sample.The unit was successfully inserted into both csis and successfully withdrawn; neither resistance nor friction was observed during the test.A product history record (phr) review of lot 18035319 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported events.The reported ¿stent delivery system (sds) - withdrawal difficulty - through guide/sheath¿ was not confirmed since no difficulty was observed while withdrawing the device from the catheter sheath introducers, during insertion/withdrawal test.Also, dimensional test was performed on the outer sheath of the unit and the results were found within specification.The cause of the kink observed on the outer sheath could not be conclusively determined during the analysis.Procedural (mild calcified lesion with 70% stenosis) and or handling factors such as the user¿s interaction with the device during use may have contributed to the noted kink on the device as received.According to the instructions for use ¿if resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to stent or system.If resistance occurs during movement through the sheath, carefully withdraw the stent system.¿ neither the phr review, product analysis nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.
 
Event or Problem Description

Brand Name
SMART CONTROL, ILIAC 8X40
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key13262857
Report Number9616099-2022-05301
Device Sequence Number13832718
Product Code NIO
UDI-Device Identifier20705032024119
UDI-Public(01)20705032024119(17)230530(10)18035319
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberC08040SL
Device Catalogue NumberC08040SL
Device Lot Number18035319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer01/31/2022
Initial Report FDA Received Date01/16/2022
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F, TERUMO; UNK BALLOON CATHETER; UNK WIRE (35)
Patient SexUnknown